# SDR CALA9800234

- Difficulty date: February 14, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N83071
- Make and model: Doug DC-10-30
- Aircraft serial: 48293
- System (JASC): 2740 · Stabilizer Control System
- Part: Trim Motor
- Part number: 418575
- Condition: Cracked
- Location: Horz Stab
- Part time: 72,972 hours
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

THE HYDRAULIC SYSTEM 3 ELEVATOR OFF LIGHT ILLUMINATED WHILE EN ROUTE TO EWR.  APPROPRIATE CHECKLISTS WERE FOLLOWED AND BOTH PUMPS WERE SHUTOFF.  THE HYDRAULIC FLUID DEPLETED TO ZERO VERY SLOWLY AND THE AIRCRAFT LANDED AT EWR WITHOUT INCIDENT.  MAINTENANCE FOUND THE HORIZONTAL STABILIZER TRIM MOTOR HOUSING CRACKED.  THE STAB TRIM MOTOR WAS REMOVED AND REPLACED IAW MM 29-00.  SYSTEM OPERATIONAL AND LEAK CHECKS WERE GOOD.
